Two Months

It’s been 2 months since the surgery on my elbow. I’ve gotten better but I don’t see myself going back to work. In part, I just don’t want to. But more importantly, I don’t see myself being capable of the physical aspects of my job. The arm still hurts a lot when I try to do things. Still can’t type or write, but those motions are getting a bit easier. Stress on the arm is causing pain. Small things like getting soap out of a pump dispenser. But they’ve got me up to 2lb weights in PT so that’s something. I’ve only got 3 more sessions of PT left before I “graduate” to a home program. Seriously? No more PT?

Talked with my (psych) therapist today. She had some suggestions as to how to approach the doctor. Just tell him about my pain problems and that my employer (co-workers mostly) don’t respect work restrictions. I don’t know if it will make any difference. I just don’t want to damage this arm again. It has cost me too much in time, money, stress, and happiness for it not to be fixed properly.

My worker’s comp injury has been giving me grief again over the past few days. I don’t know why. Doing too much? Will I ever get back to normal???

On the mental side of things, I seem to be stable at a mild depression. My doc & I decided to change the Celexa back to Paxil. I’m taking it at night with my Klonopin and that seems to help with the side effects, but it’s only been a week so I can’t say with complete certainty that it will fix the problem. It’s only a matter of time with the Paxil. It will start to help after about 2 weeks and will slowly ramp into mania if it’s not controlled. So this will be a good test for the Geodon. We are also decreasing my Lamictal to see if it improves my memory and estrogen levels. I’ve been on hormone replacement therapy (HRT) since my hysterectomy. Lamictal and HRT interfere and each makes the other weaker. Since my current dose of Lamictal is far above therapeutic levels, we are going to lower it and see what happens. Wish me luck.

I guess that’s all for now. I have PT tomorrow so we’ll see what that brings.


© Manic Monday (manicmonday123). Unauthorized use and/or duplication of this material without express and written permission from this blog’s author and/or owner is strictly prohibited. Excerpts and links may be used, provided that full and clear credit is given to Manic Monday (manicmonday123) with appropriate and specific direction to the original content.

Advertisements

2 thoughts on “Two Months

  1. You know, I’m really getting fed up with the health care system we have. They shuffle people out of programs before they’re ready. Only lifting two pounds? I wouldn’t even consider myself ready. When I brought T.D. home from the hospital, I could hardly lift him, and he was only 7lbs. My life was very hard, because my body was not ready.

    I definitely agree with your psychologist. Talk to your doctor and explain that your pain level and abilities are below the requirements for your job. And I know you, stubborn gal. You’ll get back to normal and better. You’ll be all buff and stuff. LOL.

    I’m all for stability, but stability in depression? That’s not right. And I know all about the interaction between Lamictal and estrogen. Doctors and pharmacist can’t really say which way the interaction goes because it’s different with every person. I’m surprised you had it go the other way. My birth control makes the Lamictal less effective. Obviously, the birth control works. No babies for me.

    I hope the Paxil works out, though. Most of the people I know that are on Paxil are very satisfied with it. My sister is on it for anxiety and bipolar depression in combination with Lamictal. She’s doing great! But, I know Geodon is your go-to med, so it’s probably better to take the Lamictal down.

    Anyway, back to Lamictal for a moment. I thought it was supposed to help in terms of the more depressive symptoms. I lean more toward the depressive side, and I still had more depressive episodes before I was on Wellbutrin. Ha! Wellbutrin! Now, I’ve had more hypomanic episodes than depressive. I would only recommend Wellbutrin to people who chronically suffer from depression as a result of a mood stabilizer. Some people, when they’ve gotten rid of the (hypo)mania end up swinging to the depressive side. I call it “a quart low”. That’s what I’d consider your situation right now. You’re stable at a 3-5 when you should be between a 4-6. Who am I to talk? I’m stable between a 5-7! But, I like it that way. Controlled cusp of hypomania. (I’m sure you can tell, my writing is all over the place!)

    I hope you’re feeling better soon. I really do. I know that you’ll feel better about your work situation once you’ve got some firm footing.

  2. You have a difficult row to hoe, between your physical injuries and your emotional suffering. I am finding more and more cases of bipolar among my patients–and, when properly diagnosed and treated, often it can be well-managed. I know some who have done quite well on geodon, with few side effects–and none of the dreaded weight gain the atypicals can bring. I wish you the best of luck and healing.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s